Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 61, NWS Jackson, MS

March 15, 2025Lauderdale County, Newton County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 15, 2025, 2:49 PM CDT for Lauderdale County, Newton County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2025, 2:49 PM CDT (19:49 UTC)
Expired
Mar 15, 2025, 3:45 PM CDT
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

Counties Lauderdale County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 103 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 10:31 AM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1647 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
2.2
Supercell composite
15.9

Open this sounding in Storm Lab

The text

As transmitted.

109 
WFUS54 KJAN 151949
TORJAN
MSC075-101-152045-
/O.NEW.KJAN.TO.W.0061.250315T1949Z-250315T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
249 PM CDT Sat Mar 15 2025

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Newton County in east central Mississippi...
  Western Lauderdale County in east central Mississippi...

* Until 345 PM CDT.

* At 248 PM CDT, a tornado producing storm was located near
  Garlandville, or 10 miles south of Newton, moving northeast at 40
  mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic storm will be near...
  Hickory around 255 PM CDT.
  Chunky around 300 PM CDT.
  Meehan around 305 PM CDT.
  Collinsville, Meridian, Suqualena, and Nellieburg around 315 PM 
  CDT.
  Duffee around 320 PM CDT.
  Martin around 325 PM CDT.
  Marion around 330 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3222 8888 3223 8916 3258 8889 3241 8862
TIME...MOT...LOC 1948Z 223DEG 34KT 3217 8911 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

DB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 15, 2:17 PM CDT, 32 minutes earlier.

Area forecast discussion, Mar 15, 2:17 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
217 PM CDT Sat Mar 15 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 216 PM CDT Sat Mar 15 2025

Tonight: Tornado outbreak is currently in progress for the eastern
half of our CWA. Strong to violent long-track tornadoes will remain
possible through the afternoon. Large hail and damaging winds will
also be possible.

Mid afternoon satellite imagery/RAP analysis showed the circulation
around a potent shortwave/trough over the southern Plains. Mid
afternoon surface analysis had a cold front dropping south across
our delta region and northeast Louisiana parishes. As the shortwave
trough continues shifting east the remainder of this afternoon and
evening, the cold front will shift east as well and bring an end to
the severe weather outbreak. Although the potential for severe
weather will end in east Mississippi early this evening, there will
be a low chance of light showers across the northern half of our CWA
until well after midnight as the axis of the shortwave trough swings
across our CWA. In the wake of the cold front and shortwave axis,
temperatures will bottom out much cooler than recent morning but
still a few degrees above normal in the upper 40s to lower 50s.
/22/

Through next Sunday: A ridging pattern will establish itself over
the region, bringing with it a welcome calm benign weather regime
for the work week. A weak cold front is expected to make its way
through the area Wednesday night, which will drop our high
temperatures from a balmy 75F to low-mid 60s to finish out the
work week. Low temperatures will also take a nosedive from the mid
50s Wednesday morning, to low-mid 30s Thursday and Friday
morning. At this time we are projected lows for the late week to
stay just above freezing however continual monitoring will be
needed for any minor adjustment that could drop our temperatures
another few degrees, which will put some sites (particularly
eastern ones) just below freezing. In conjunction with the
aforementioned front traversing the CWA, there is a chance for
some light scattered showers Wednesday night through Thursday
morning for zones east of I-20. Projected totals remains less than
half an inch for the entire period so impacts from this event
should remain minimal. Starting Friday afternoon, expect
temperatures and general conditions to rebound back to seasonal
norms./OAJ/

&&

.AVIATION...
(18Z TAFS)
Issued at 117 PM CDT Sat Mar 15 2025

Poor flying conditions are expected until around 7pm (00Z on the
16th) throughout the CWA. There is a large severe weather system
producing damaging winds of over 60kt and hail over 2in moving
through the CWA. As such vis/cigs will range from LIFR to VFR
intermittently while the system passes through. This system should
clear western sites by 18Z, central sites by 21Z, and finally
eastern sites by 00Z. Once this system clears the area in question,
expect benign weather and mostly VFR conditions with ceilings
ranging in the 3-4kft range for the remainder of the TAF period./OAJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       50  63  39  68 /  20   0   0   0
Meridian      51  66  38  67 /  60   0   0   0
Vicksburg     49  63  39  69 /  20   0   0   0
Hattiesburg   53  70  40  70 /  30   0   0   0
Natchez       49  64  39  70 /  10   0   0   0
Greenville    48  59  39  65 /  60   0   0   0
Greenwood     49  60  37  67 /  50  10   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 7 PM CDT this evening for MSZ030>033-037>039-
     043>046-048>052-054>058-062>066-072>074.

LA...None.
AR...None.
&&

22/OAJ/

In the hours before

Local storm report, Mar 15, 1:30 PM CDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
130 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     Tstm Wnd Dmg     4 W Camden              32.78N 89.90W
03/15/2025                   Madison            MS   Law Enforcement

            Law enforcement reported a tree down on
            Loring Rd. Both lanes of traffic are
            blocked.

&&

CR
Local storm report, Mar 15, 1:49 PM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Jackson MS
149 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     Flash Flood      Grenada                 33.77N 89.81W
03/15/2025                   Grenada            MS   Law Enforcement

            Law enforcement reported multiple roads and
            streets flooded across Grenada MS.

&&

CR
Local storm report, Mar 15, 1:54 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
154 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     Flash Flood      Duck Hill               33.63N 89.71W
03/15/2025                   Montgomery         MS   Law Enforcement

            Law enforcement reported multiple
            streets/roads flooded across the Duck Hill
            city limit.

&&

CR
Local storm report, Mar 15, 2:23 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
223 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Tstm Wnd Dmg     1 S Taylorsville        31.82N 89.43W
03/15/2025                   Smith              MS   Public

            Report of extensive tree damage along HWY-37
            and damage to the roof of a structure.

&&

KP
Local storm report, Mar 15, 2:43 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
243 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     Tstm Wnd Dmg     5 WSW Georgetown        31.83N 90.24W
03/15/2025                   Copiah             MS   Law Enforcement

            Law enforcement reported multiple trees down
            near Hwy 472 along with marble size hail.

&&

CR
Local storm report, Mar 15, 2:46 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
246 PM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Tornado          1 S Taylorsville        31.82N 89.43W
03/15/2025                   Smith              MS   Public

            Report of extensive tree damage along HWY-37
            and damage to the roof of a structure.

&&

KP

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 7:35 PM CDTSpecial Weather StatementJANBolivar55 min
Mar 14, 8:31 PM CDTSpecial Weather StatementJANSunflower59 min
Mar 14, 9:28 PM CDTSpecial Weather StatementJANIssaquena, Sharkey62 min
Mar 14, 10:28 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington62 min
Mar 14, 11:11 PM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower64 min
Mar 14, 11:58 PM CDTTornado Warning Tornado observedJANCarroll, Grenada, Leflore, Montgomery, Webster62 min
Mar 15, 12:28 AM CDTTornado WarningJANGrenada47 min
Mar 15, 12:36 AM CDTSpecial Weather StatementJANNewton, Scott54 min
Mar 15, 12:47 AM CDTSevere Thunderstorm WarningJANRankin, Scott43 min
Mar 15, 1:22 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba53 min
Mar 15, 1:26 AM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Winston64 min
Mar 15, 1:31 AM CDTSpecial Weather StatementJANScott44 min
Mar 15, 1:44 AM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Winston61 min
Mar 15, 2:12 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston29 min
Mar 15, 2:22 AM CDTSpecial Weather StatementJANNewton38 min
Mar 15, 2:38 AM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 15, 2:57 AM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Newton63 min
Mar 15, 3:16 AM CDTSpecial Weather StatementJANGrenada29 min
Mar 15, 3:33 AM CDTSpecial Weather StatementJANLowndes27 min
Mar 15, 5:16 AM CDTSpecial Weather StatementJANBolivar29 min
Mar 15, 6:04 AM CDTSevere Thunderstorm WarningJANWashington56 min
Mar 15, 6:21 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington54 min
Mar 15, 7:14 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower46 min
Mar 15, 7:56 AM CDTFlash Flood WarningJANWashington4 hr
Mar 15, 7:56 AM CDTSevere Thunderstorm WarningJANWashington64 min
Mar 15, 7:57 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington48 min
Mar 15, 8:30 AM CDTFlash Flood WarningJANBolivar4 hr
Mar 15, 8:34 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington41 min
Mar 15, 8:59 AM CDTSevere Thunderstorm WarningJANIssaquena, Washington61 min
Mar 15, 9:06 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes39 min
Mar 15, 9:10 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington65 min
Mar 15, 9:32 AM CDTWind AdvisoryJANAttala, Choctaw, Clarke, Clay, Copiah, Covington and 23 more9 hr
Mar 15, 9:43 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Washington62 min
Mar 15, 9:50 AM CDTTornado WarningJANIssaquena, Sharkey, Washington55 min
Mar 15, 10:07 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower53 min
Mar 15, 10:26 AM CDTTornado Warning Considerable damage threatJANHumphreys, Leflore, Sharkey, Sunflower, Washington64 min
Mar 15, 10:41 AM CDTRiver Flood WarningJANCarroll, Leflore49 hr
Mar 15, 10:56 AM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Warren, Washington and 1 more64 min
Mar 15, 10:59 AM CDTTornado WarningJANFranklin, Jefferson, Lincoln61 min
Mar 15, 11:04 AM CDTTornado WarningJANHolmes, Humphreys, Issaquena, Sharkey, Washington36 min
Mar 15, 11:08 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Sunflower67 min
Mar 15, 11:18 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower57 min
Mar 15, 11:25 AM CDTFlash Flood WarningJANHumphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington4 hr
Mar 15, 11:38 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Yazoo67 min
Mar 15, 11:50 AM CDTTornado WarningJANCarroll, Holmes, Humphreys, Yazoo55 min
Mar 15, 11:56 AM CDTTornado WarningJANCarroll, Grenada, Leflore, Montgomery49 min
Mar 15, 12:02 PM CDTSevere Thunderstorm Warning Considerable damage threatJANHumphreys, Issaquena, Sharkey, Warren, Yazoo58 min
Mar 15, 12:02 PM CDTTornado WarningJANCopiah, Lawrence, Lincoln, Simpson58 min
Mar 15, 12:31 PM CDTTornado WarningJANAttala, Carroll, Choctaw, Grenada, Holmes, Montgomery and 1 more59 min
Mar 15, 12:39 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatJANJefferson Davis, Lawrence, Marion66 min
Mar 15, 12:43 PM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery and 1 more4 hr
Mar 15, 12:47 PM CDTTornado Warning Considerable damage threatJANRankin, Scott, Simpson, Smith30 min
Mar 15, 12:48 PM CDTTornado WarningJANJasper, Newton, Scott, Smith57 min
Mar 15, 12:52 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott27 min
Mar 15, 12:59 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore46 min
Mar 15, 1:26 PM CDTFlash Flood WarningJANChoctaw, Montgomery, Webster2 hr
Mar 15, 1:28 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln, Simpson62 min
Mar 15, 1:30 PM CDTTornado WarningJANKemper, Lauderdale, Neshoba, Newton60 min
Mar 15, 1:30 PM CDTTornado Warning Considerable damage threatJANCovington, Jones, Smith60 min
Mar 15, 1:32 PM CDTTornado Warning Considerable damage threatJANJefferson Davis, Lawrence, Marion58 min
Mar 15, 1:35 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster40 min
Mar 15, 1:42 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo48 min
Mar 15, 1:55 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo65 min
Mar 15, 2:03 PM CDTTornado Warning Tornado observedJANCovington, Jefferson Davis, Jones57 min
Mar 15, 2:09 PM CDTTornado Warning Tornado observedConsiderable damage threatJANClarke, Jasper66 min
Mar 15, 2:11 PM CDTTornado WarningJANLowndes, Noxubee43 min
Mar 15, 2:14 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster46 min
Mar 15, 2:16 PM CDTTornado WarningJANKemper44 min
Mar 15, 2:26 PM CDTTornado WarningJANJefferson Davis, Lawrence, Lincoln, Marion64 min
Mar 15, 2:35 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Rankin, Simpson40 min
Mar 15, 2:35 PM CDTTornado Warning Tornado observedJANCovington, Jones, Smith26 min
Mar 15, 2:43 PM CDTFlash Flood WarningJANCopiah, Covington, Jefferson Davis, Lawrence, Lincoln, Marion and 4 more4 hr
Mar 15, 2:51 PM CDTTornado WarningJANMarion24 min
Mar 15, 3:02 PM CDTTornado Warning Considerable damage threatJANCovington, Jasper, Jefferson Davis, Jones, Lamar, Smith58 min
Mar 15, 3:16 PM CDTTornado WarningJANJasper, Lauderdale, Newton25 min
Mar 15, 3:18 PM CDTFlash Flood WarningJANClarke, Covington, Jasper, Jones, Kemper, Lauderdale and 2 more4 hr
Mar 15, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion55 min
Mar 15, 3:43 PM CDTTornado WarningJANKemper, Noxubee26 min
Mar 15, 3:45 PM CDTTornado Warning Tornado observedConsiderable damage threatJANClarke, Jasper, Lauderdale, Newton, Smith60 min
Mar 15, 3:50 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster40 min

Nearby

Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.